# SDR AU981668

- Difficulty date: December 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(AUS) DURING CLIMB, THE LT ENGINE MANIFOLD PRESSURE DECREASED FROM 39 INCHES TO 30 INCHES WITH A VISIBLE OIL AND SMOKE TRAIL.  GROUND INVESTIGATION FOUND METAL CONTAMINATION IN THE LT ENGINE OIL FILTER AND FURTHER INVESTIGATION FOUND THAT THE NR 6 MAIN BEARING HAD FAILED.
